MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN RS URETHRAL SUPPORT SYSTEM; ALIGN® RS URETHRAL SUPPORT SYSTEM

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN RS URETHRAL SUPPORT SYSTEM; ALIGN® RS URETHRAL SUPPORT SYSTEM
Model Number BRD300RS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Erosion (1750); Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence.(b)(4).
 
Event or Problem Description
It was reported in the patient's medical records that as a result of having the product implanted, the patient has experienced the patient has experienced erosion, dyspareunia, pain, inability to empty bladder/control urination, urgency, pressure sensation, nocturia, high blood pressure, back pain, urine retention, numbness/tingling, too hot/cold, tiredness, sluggishness, indigestion/heartburn, rectocele (prolapse), tenderness, foreign body in patient, stress urinary incontinence, mesh exposure, blood loss, blood/bacteria/crystals/mucous in urine, inflammation, cramps, pelvic pain, abdominal pain, non-surgical and additional surgical interventions.Per additional information, the patient has experienced vaginal and anal spasms, husband complaints of something scratching him during intercourse, an in office excision of anterior vaginal mesh, recurrent urinary incontinence, hematuria, chronic pain disorder, pelvic organ prolapse, constipation, a small anterior vaginal wall ulceration, enterocele, rectocele, acute cystitis, dysuria, frequency, vaginal atrophy, continued pain with intercourse, and several areas of mesh fiber that were visible and required surgical excision, partial vaginectomy, and cystourethroscopy ((b)(6) 2011).She also underwent an additional explant surgery on (b)(6) 2012 due to dyspareunia, chronic pain, foreign body in vagina, and an eroded urethral sling.There was a palpable ridge where the previous urethral sling had been, but this was not exposed and the decision was made not to remove this ridge.The pathology report confirmed mesh (gross examination only).After this she had a small anterior vaginal wall ulceration that appeared to have been epithelialized, enterocele, and rectocele.Per the pfs, she also experienced bowel perforation and irritable bowel syndrome.It¿s unclear whether these complications are attributed to the (b)(6) 2008 or (b)(6) 2009 implant surgeries.Per additional information received, the patient alleged that she has experienced mesh erosion, emotional trauma, dyspareunia, vaginal pain, loss of consortium, frequency, inability to empty bladder, feeling pieces on mesh in her vagina, multiple mesh removals, bowel perforation, chronic constipation, irritable bowel syndrome, cystocele, rectocele, recurrent or chronic vaginal or bladder infections, urinary incontinence, urinary retention, uterine prolapse, and vaginal vault prolapse.She allegedly required multiple non-surgical and surgical interventions.Per additional information received, the patient continued to have pain due pieces of implant eroding into vagina, and had impaired sexual relations, physical injuries, emotional trauma, crohn's disease, irritable bowel syndrome, ulcerative colitis, or chronic diarrhea, dyspareunia, recurrent or chronic vaginal or bladder infections, recurrent vaginal pain, urinary incontinence, urinary retention, uterine prolapse, vaginal vault prolapse, depression, hematuria, urinary frequency, coastal spine & pain, mid back pain, low back pain at multiple sites (6/10), lumbar postlaminectomy syndrome, chronic pain syndrome, spasm of back muscles, additionally the patient underwent additional surgical and non-surgical interventions.

Brand Name
ALIGN RS URETHRAL SUPPORT SYSTEM
Common Device Name
ALIGN® RS URETHRAL SUPPORT SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10896389
Report Number1018233-2020-06359
Device Sequence Number19640420
Product Code OTN
UDI-Device Identifier00801741016196
UDI-Public(01)00801741016196
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2010
Device Model NumberBRD300RS
Device Catalogue NumberBRD300RS
Device Lot NumberHUSL0809
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2020
Initial Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient Weight71